Tumor lysis syndrome and acute renal failure after treatment of non-small-cell lung carcinoma with combination irinotecan and cisplatin.
Tumor lysis syndrome, characterized by multiple metabolic abnormalities resulting from abrupt tumor cell death and release of intracellular constituents and metabolites, is most commonly associated with the treatment of highly chemotherapy-sensitive lymphoid and leukemic neoplasms. The authors report a case of tumor lysis syndrome accompanied by acute renal failure that occurred in a patient with stage IV non-small-cell lung cancer who was treated with topoisomerase I inhibitor, irinotecan, and cisplatin. Consistent with the rapid tumor lysis, an objective, marked, early clinical response was observed. Attention to adequate hydration, electrolytes, and renal function should be given to outpatients with non-small-cell lung cancer who receive newer chemotherapeutic agents that have greater efficacy toward this group of tumors.
Persons, DA; Garst, J; Vollmer, R; Crawford, J
Volume / Issue
Start / End Page
Pubmed Central ID
International Standard Serial Number (ISSN)
Digital Object Identifier (DOI)